Online First
Monotonicity Corrections for Nine-Point Scheme of Diffusion Equations
Wang Kong, Zhenying Hong, Guangwei Yuan and Zhiqiang Sheng

J. Comp. Math. DOI: 10.4208/jcm.2303-m2022-0139

Publication Date : 2023-11-01

  • Abstract

In this paper, we present a nonlinear correction technique to modify the nine-point scheme proposed in [SIAM J. Sci. Comput., 30:3 (2008), 1341–1361] such that the resulted scheme preserves the positivity. We first express the flux by the cell-centered unknowns and edge unknowns based on the stencil of the nine-point scheme. Then, we use a nonlinear combination technique to get a monotone scheme. In order to obtain a cell-centered finite volume scheme, we need to use the cell-centered unknowns to locally approximate the auxiliary unknowns. We present a new method to approximate the auxiliary unknowns by using the idea of an improved multi-points flux approximation. The numerical results show that the new proposed scheme is robust, can handle some distorted grids that some existing finite volume schemes could not handle, and has higher numerical accuracy than some existing positivity-preserving finite volume schemes.

  • Copyright

COPYRIGHT: © Global Science Press